MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11522558
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set had air in line the following information was received by the initial reporter with the following verbatim: you should have received information about an issue with iv tubing last week.I have the bd alaris pump infusion set with ball valve.The product has a ball in the drip chamber that prevents air entering the line as it forms a suction/seal was the medication leaves the drip chamber into the tubing.On 4/11/24 this tubing was used priming a methotrexate infusion by chemotherapy pharmacy.The valve was upright but air managed to enter the line past the ball as it was sitting in the ball valve as intended.No patient harm occurred as the nurses intervened to admin all the methotrexate and the chemo error taskforce has yet to categorize the midas.
 
Additional Manufacturer Narrative
The customer reported air in line past ball stopper, and returned one sample of material 11522558, lot 23115179.Upon initial visual examination, the set had no defects or abnormalities.The set was infused with water, and the ball valve was working correctly.The complaint could not be verified, the ball valve stopped the flow.Device history record review for model 11522558 lot number 23115179 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 10nov2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of the incident could not be found without a replication of the failure.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19306126
Report Number9616066-2024-00729
Device Sequence Number12371625
Product Code FPA
UDI-Device Identifier10885403232305
UDI-Public(01)10885403232305
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11522558
Device Lot Number23115179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown